# SDR CA050630005

- Difficulty date: June 9, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Gippld GA8
- Aircraft time: 38 hours
- Engine: Lyc IO540K1A5
- Propeller: Hartzl HCC2YR1
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: HCC2YR1BFF84
- Part serial: CH38042B
- Condition: Broken
- Location: Prop Blade
- Stage of operation: CR
- How discovered: V
- Nature of condition: D, E, Y
- Precautionary procedure: O, A

## Discrepancy

(CAN) AC WAS IN CRUISE AT 3500 FEET. PILOT HEARD A LOUD BANG, AC STARTED TO SHAKE VIOLENTLY.  PILOT WAS ABLE TO MAINTAIN ALTITUDE AND TURNBACK.  EMERGENCY CALL WAS MADE.  ENGINE STARTED TO SURGE ON SHORT FINAL, OIL LIGHT CAME ON, ENGINE QUIT.  MADE A SAFE LANDING ON RUNWAY WITH NO FURTHER INCIDENT.  INSP REVEALED, 9 INCHES OF ONE PROP BLADE HAD BROKEN OFF.  VIBRATION HAD CAUSED MANY COMPONENTS TO BREAK OR FALL OFF.  STARTER SOLENOID FELL OFF, SEVERAL EXHAUST PIPES BROKE OFF MELTING A HOLE IN COWLING. FUEL SERVO HAD BROKEN. INITIAL INSP REVEALED NO CRACKS IN MOUNT STRUCTURE. PROP IS IN FOR LAB ANALYSIS.  AMO HAS IMPLEMENTED MORE DETAILED NDT AND PREFLIGHT PROCEDURES FOR AIRCRAFT RUNNING ON GRAVEL STRIPS.
